Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Unipotent groups associated to reduced curves


Author: David Penniston
Journal: Trans. Amer. Math. Soc. 352 (2000), 5025-5043
MSC (1991): Primary 14H40; Secondary 14L17, 14H20
Published electronically: July 12, 2000
MathSciNet review: 1695033
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $X$ be a curve defined over an algebraically closed field $k$ with $\operatorname{char}(k)=p>0$. Assume that $X/k$ is reduced. In this paper we study the unipotent part $U$ of the Jacobian $J_{X/k}$. In particular, we prove that if $p$ is large in terms of the dimension of $U$, then $U$ is isomorphic to a product of additive groups $\mathbb{G} _a$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14H40, 14L17, 14H20

Retrieve articles in all journals with MSC (1991): 14H40, 14L17, 14H20


Additional Information

David Penniston
Affiliation: Department of Mathematics, Pennsylvania State University, 218 McAllister Building, University Park, Pennsylvania 16802
Address at time of publication: Department of Mathematics, Furman University, Greenville, South Carolina 29613
Email: dpenn@math.furman.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02572-1
PII: S 0002-9947(00)02572-1
Received by editor(s): September 13, 1998
Received by editor(s) in revised form: March 17, 1999
Published electronically: July 12, 2000
Article copyright: © Copyright 2000 American Mathematical Society